Previous |  Up |  Next


connections; differential equations; integral sections; symmetries
The (infinitesimal) symmetries of first and second-order partial differential equations represented by connections on fibered manifolds are studied within the framework of certain “strong horizontal“ structures closely related to the equations in question. The classification and global description of the symmetries is presented by means of some natural compatible structures, eġḃy vertical prolongations of connections.
[1] Alekseevskiĭ, D. V., Vinogradov, A. M. and Lychagin, V. V.: Fundamental ideas and concepts of differential geometry. Itogi nauki i tekhniki, Sovremennye problemy matematiki 28, “VINITI", Moscow, 1988. (Russian) MR 1315326
[2] Bliznikas, V. I. and Vosylius, R. V.: Non-holonomic connections. Liet. matem. rink. 27(1) (1987), 15–27. (Russian) MR 0895955
[3] de León, M. and Rodrigues, P. R.: Methods of Differential Geometry in Analytical Mechanics. North-Holland Mathematics Studies 158, North-Holland, Amsterdam, 1989. MR 1021489
[4] de León, M. and Marrero, J. C.: Time-dependent linear Lagrangians: the inverse problem, symmetries and constants of motion. preprint, 1992.
[5] Doupovec, M. and Vondra, A.: On certain natural transformations between connections. Proc. Conf. Diff. Geom. and Its Appl., Opava 1992, Silesian Univ., Opava, 1992, pp. 273–279. MR 1255548
[6] Duzhin, S. V. and Lychagin, V. V.: Symmetries of Distributions and Quadrature of Ordinary Differential Equations. preprint, 1991. MR 1128153
[7] Kolář, I.: Some natural operations with connections. J. Nat. Acad. Math. 5 (1987), 127–141. MR 0994555
[8] Kolář, I.: Connections in 2-fibered manifolds. Arch. Math. (Brno) 17 (1981), 23–30. MR 0672485
[9] Kolář, I., Michor, P. W. and Slovák, J.: Natural Operations in Differential Geometry. Springer, 1993. MR 1202431
[10] Kolář, I. and Slovák, J.: Prolongations of vector fields to jet bundles. In Proc. of the Winter School on Geometry and Physics, Srní, 1989, Suppl. Rendiconti Circolo Mat. Palermo, Serie II 21, 1989, pp. 103–111.
[11] Krupka, D.: Some geometrical aspects of variational problems on fibered manifolds. Folia Fac. Sci. Nat. Univ. Purk. Brun. Phys. XIV (1973), 1–65.
[12] Krupka, D. and Janyška, J.: Lectures on differential invariants. Folia Fac. Sci. Nat. Univ. Purk. Brun. Phys., J. E. Purkyně University, Brno, 1990. MR 1108622
[13] Krupková, O.: Hamilton-Jacobi distributions. preprint, 1989.
[14] Krupková, O.: Variational analysis on fibered manifolds over one-dimensional bases. Ph.D. Thesis, Dept. of Mathematics, Silesian Univ. at Opava, Czechoslovakia, 1992.
[15] Krupková, O. and Vondra, A.: On some integration methods for connections on fibered manifolds. Proc. Conf. Diff. Geom. and Its Appl., Opava 1992, Silesian Univ., Opava, 1992, pp. 89–101. MR 1255531
[16] Mangiarotti, L., Modugno, M.: Fibred spaces, Jet spaces and Connections for Field Theories. In Proceedings of International Meeting “Geometry and Physics", Florence, 1982, Pitagora Editrice, Bologna, 1983, pp. 135–165. MR 0760841
[17] Mangiarotti, L., Modugno, M.: Connections and differential calculus on fibred manifolds. Applications to field theory. Istituto di Matematica Applicata “G.Sansone", Firense (to appear).
[18] Modugno, M.: Jet involution and prolongation of connections. Časopis Pěst. Mat. 114(4) (1989), 356–365. MR 1027231
[19] Olver, P. J.: Applications of Lie groups to differential equations. Translation to Russian, “Mir", Moscow, 1989, Springer-Verlag, 1986. MR 0836734 | Zbl 0588.22001
[20] Prince, G. E.: Toward a classification of dynamical symmetries in classical mechanics. Bull. Austral. Math. Soc. 27 (1983), 53–71. MR 0696644 | Zbl 0495.58014
[21] Prince, G. E.: A complete classification of dynamical symmetries in classical mechanics. Bull. Austral. Math. Soc. 32 (1985), 299–308. MR 0815371 | Zbl 0578.58018
[22] Sarlet, W.: Adjoint symmetries of second-order differential equations and generalizations. In Proc. Conf. Diff. Geom. and Its Appl., Brno, 1989, World Scientific, Singapore, 1990, pp. 412–421. MR 1062048 | Zbl 0787.58018
[23] Sarlet, W., Martínez, E. and Vandecasteele, A.: Calculus of forms along a map adapted to the study of second-order differential equations. preprint, 1992. MR 1255533
[24] Saunders, D. J.: The Geometry of Jet Bundles. London Mathematical Society Lecture Note Series 142, Cambridge University Press, Cambridge, 1989. MR 0989588 | Zbl 0665.58002
[25] Vinogradov, A. M., Krasil$^{\prime }$shchik, I. S. and Lychagin, V. V.: An introduction to the geometry of nonlinear differential equations. “Nauka", Moscow, 1986. (Russian) MR 0855844
[26] Vondra, A.: On some connections related to the geometry of regular higher–order dynamics. (to appear).
[27] Vondra, A.: Sprays and homogeneous connections on $R\times TM$. Arch. Math. (Brno) 28 (1992), 163–173. MR 1222283 | Zbl 0790.53028
[28] Vosylius, R. V.: The contravariant theory of the differential prolongation on a space with a connection. Itogi nauki i tekhniki, Problemy geometrii (14), “VINITI", Moscow, 1983, pp. 101–176. (Russian) MR 0697391
[29] Vosylius, R. V.: The 1-integrability of non-holonomic differential geometrical structures. 1. $\Gamma _{1,2}$ - connections. Liet. matem. rink. 27(1) (1987), 28–37. (Russian)
Partner of
EuDML logo